Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 118, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 22, 2000, 6:50 PM EDT for Fairfield County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 22, 2000, 7:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fairfield County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WUUS52 KCAE 222250 SVRCAE SCC039-222330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 650 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 730 PM EDT. * AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTH OF WINNSBORO...OR ABOUT 11 MILES SOUTHEAST OF CHESTER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINNSBORO AT 710 PM EDT WINNSBORO MILLS AT 715 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3465 8107 3455 8126 3417 8100 3431 8075 AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:40 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 22, 3:40 PM EDT, 3 hours 10 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-230724- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 340 PM EDT SAT JUL 22 2000 UPPER TROUGH TO AMPLIFY OVER THE EASTERN US WITH SOUTHWEST FLOW CONTINUING ACROSS OUR AREA. SHORTWAVES CONTINUING TO CROSS THE STATE TONIGHT THROUGH MONDAY. FRONTAL SYSTEM TO REMAIN OVER THE STATE WITH AREA OF LOW PRESSURE MOVING ALONG THE FRONT. AIRMASS REMAINS UNSTABLE. POSITION OF UPPER LEVEL JET KEEP UVV ACROSS THE STATE. GUIDANCE TEMPS LOOK REASONABLE WITH HIGHS SLIGHTLY BELOW NORMALS WITH PLENTY OF CLOUD COVER. LOWS IN THE UPPER 60S AND LOWER 70S. WILL GO CLOSE TO GUIDANCE POPS...GENERALLY FROM 40 TO 60 PERCENT. FCSTID = 10 CAE 73 88 71 86 / 40 50 50 50 AGS 70 90 70 88 / 40 50 50 50 SSC 73 88 71 87 / 40 50 50 50 OGB 73 88 72 87 / 40 50 50 50 .CAE... GA...NONE. SC...NONE. LM
In the hours before
Local storm report, Jul 22, 2:48 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
248 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
215 PM WESTERN FAIRFIELD COUNTY SC .75 INCH HAIL
07/22/00 FAIRFIELD DIME SIZE HAIL THROUGHOUT
WESTERN FAIRFIELD COUNTY.
FROM FAIRFIELD COUNTY
SHERIFF.
BLPLocal storm report, Jul 22, 3:43 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
343 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
320 PM US 1 AT MCBEE SC 58 MPH
07/22/00 CHESTERFIELD SKYWARN SPOTTER REPORTED
WINDS BENDING FLAGPOLE TO
ABOUT 60 MPH
BLPLocal storm report, Jul 22, 4:50 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
450 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
338 PM LEE COUNTY SC WIND DAMAGE
07/22/00 LEE TREES DOWN KELLY BRIDGE
ROAD AND NEAR WOODHAM
NEAR DARLINGTON LINE.
TREESDOWN REMBER CHURCH
RD NEAR KERSHAW LINE. LEE
COUNTY SHERIFF.
BLPLocal storm report, Jul 22, 4:52 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
452 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
418 PM LYNCHBURG SC 1.75 INCH HAIL
07/22/00 LEE GOLFBALL SIZE HAIL NEAR
LYNCHBURG. LEE COUNTY
SHERIFF.
BLPLocal storm report, Jul 22, 5:07 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
507 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
430 PM SUMTER SC WIND DAMAGE
07/22/00 SUMTER SEVERAL TREES AND POWER
LINES DOWN IN AND AROUND
THE CITY OF SUMTER.
SUMTER COUNTY SHERIFF.
BLPLocal storm report, Jul 22, 5:28 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
528 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
355 PM CAMDEN AND CASSATT SC WIND DAMAGE
07/22/00 KERSHAW TREE DOWN IN CAMDEN AND
NEAR CASSATT
BLPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Jul 22, 1:29 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 46 min |
| Jul 22, 1:47 PM EDT | Tornado Warning | CAE | Fairfield | 43 min |
| Jul 22, 2:35 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 40 min |
| Jul 22, 3:13 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 47 min |
| Jul 22, 3:19 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 41 min |
| Jul 22, 3:30 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 30 min |
| Jul 22, 3:58 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 32 min |
| Jul 22, 4:01 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.